Asked by foxxylelee16899700 on February 17, 2016
IAW on February 18, 2016 at 5:47 am
The first thing we need to correct is, you are taking D2 and not D3. Humans by nature make and use D3 and not D2. So you need to get some over the counter D3. It is far better for humans to take “lower” amounts everyday rather than big amounts, for example, once a month or once a week. If you are taking a total of 100,000 a week right now than take 15,000iu of D3 a day. This is until your levels are high enough and then you will probably be OK on a lower maintenance dosage. (Some amounts are based on how much you weigh so if you are a lot more or less than 150 lbs then you need to tell me.)
The next thing is to make sure you are taking/getting all of the co factors and yes magnesium is one of them. You can read about them here at http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. Most people do not get enough magnesium in their diets therefore supplements are recommended but do NOT get magnesium oxide) Vitamin D uses a lot of magnesium and if you do not have enough, may even cause symptoms when you start taking Vitamin D. Not enough magnesium can cause a lot of symptoms on its own.
Yes, Vitamin D is linked to metabolism and weight gain. It is linked to Metabolic Syndrome. We recommend having a blood level of 50ng/ml or slightly above. If after you increase your levels and if you still feel bad, then someone should be checking your thyroid levels.Answered by IAW on February 18, 2016 at 5:47 am
foxxylelee16899700 on February 21, 2016 at 9:17 am
Thanks! My pill bottle says D2 on it. I will look into some over the counter D3 today at your recommended amount. I currently weigh 164lbs. My normal weight is about 145lbs, however, I haven’t worked out since mid July due to my extreme exhaustion. Thanks for being specific about magnesium oxide. What I picked up from GNC states Magnesium but in the supplement facts I just realized it says Magnesium (as Magnesium Oxide). I will return it ASAP and inspect this with my next purchase. Is 500 mg enough? My thyroid levels were checked at the same time my low vitamin d level was found out. Thyroid levels were normal. I think my other issue is just being patient. I think I expected an immediate change, but I must remember a level 5 is low and it will take time for it to get back to normal. I have only been taking 100,000 units for going on 5 weeks. Thanks so much!!!Answered by foxxylelee16899700 on February 21, 2016 at 9:17 am
IAW on February 21, 2016 at 10:28 am
Magnesium is 500mcg for women and 800mcg for men. (If you get loose bowels then you are taking too much.)
I would absolutely straighten out the Vitamin D deficiency first, no matter what. Let me just say, though, that most doctors only perform one thyroid test and that is called a TSH test. Rarely do they look at Free T4 levels, Free T3 levels or antibodies. The TSH range is “too broad” and I would be suspect of any TSH level over 2.0-2.5.
If you can, write back later and let me know how you are doing!Answered by IAW on February 21, 2016 at 10:28 am
foxxylelee16899700 on February 21, 2016 at 3:05 pm
Will do! But before that….. I just left CVS… And purchased d3 or vitamin d as D3 cholecalciferol…is that correct. Then I couldn’t find any brand of supplement that only stated magnesium and not magnesium as magnesium oxide. Any suggestions on brand, etc?Answered by foxxylelee16899700 on February 21, 2016 at 3:05 pm
IAW on February 21, 2016 at 3:40 pm
D3 cholecalciferol is correct. Magnesium probably best found in a ” Vitamin Shoppe” if you have one or maybe a health food store. If not then the internet. I buy a lot of “Now” brand magnesium citrate but there are many others. If that is not helpful enough, let me know.Answered by IAW on February 21, 2016 at 3:40 pm
foxxylelee16899700 on March 13, 2016 at 12:16 pm
Hey Again! I am taking a magnesium powder, a super absorbent one. I was taking 500 mg but had to cut back. I read something in another post on this site about too much causing bowel problems. I take 300 mg and it seems to work fine. I am still taking my prescribed d2 twice a week and am taking 20,000 units a day of d3( could only find 10,000 units pills) I returned to working out last week. It was the first week where I haven’t felt too tired. I am only walking for now. I have a question about calcium. I have been reading that it is another mixssd part of taking vitamin D, just like magnesium. What are your thoughts? Also, as far as taking the magnesium, should I take the magnesium before the vitamin d2 and d3 or does it matter?Answered by foxxylelee16899700 on March 13, 2016 at 12:16 pm
IAW on March 13, 2016 at 4:51 pm
So you should have replaced the D2 with the D3. In other words STOP taking the D2 and only take D3. (If you think you are getting too tired again, then you should increase the D3. I am fairly certain you will be OK without the D2 and the 20,000iu of D3 will keep you moving forward.)
Lowering the magnesium is fine. It is what you can tolerate. I would split the magnesium dose up so you do not take it all at once, Maybe half in the morning with your D3 and the other half for lunch or dinner.
As for calcium, the RDA for women is 1000-1200 daily. If you can account for that in your diet then you do not need any supplements. If you fall short of that, then you should probably supplement part of it.
I am so glad you are feeling better!Answered by IAW on March 13, 2016 at 4:51 pm
foxxylelee16899700 on April 27, 2016 at 11:57 am
Update. I have been fine without the d2. I must admit I was very nervous about it not taking it and only taking D3. I have been taking 30,000/d3 a day and seem to almost be back to normal…except for the weight I gained while not knowing my vit D was low. I am working out 3-5 days a week, which I couldn’t do before. I am taking magnesium tablets or powder depending on the day.Answered by foxxylelee16899700 on April 27, 2016 at 11:57 am
IAW on April 27, 2016 at 12:36 pm
Glad you are feeling better!!!!
Unfortunately the weight you gained may have to come off the old fashion way thru exercise. (Some people have commented when taking D, of immediate weight loss, I am not one of them.)
Now if the weight gain is the “only” thing not back to normal, you may want to consider cutting back on the amount of Vitamin D you are taking. (You probably do not need that high of an amount any more BUT only time will tell!) So I don’t know if you have pills with 5000 iu or 10,000 iu or something different? For example if you have 10,000 iu then decrease to 20,000 and see if any “symptoms” come back say in a week or two. If symptoms don’t return then decrease to 10,000 iu. If you are still OK then either stay at 10,000iu a day or decrease to 5000iu a day, NO lower.
If you feel symptoms or weight gain are returning if you take under 20 or 30,000 iu, a day, please come back and tell me!Answered by IAW on April 27, 2016 at 12:36 pm